MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENTINEL; TEMPORARY CATHETER, EMBOLIC PROTECTION, TRANSCATHETER INTRACARDIAC PROCEDURES

BOSTON SCIENTIFIC CORPORATION SENTINEL; TEMPORARY CATHETER, EMBOLIC PROTECTION, TRANSCATHETER INTRACARDIAC PROCEDURES
Model Number CMS15-10C-US
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device detachment and failure to recapture proximal filter occurred.A transcatheter aortic valve replacement (tavr) was being performed with a sentinel cerebral embolic protection (cps) for embolic protection.After the tavr procedure, during retrieval of the sentinel cps, the proximal filter encountered difficulty recapturing.It was noticed that the proximal sheath radiopaque marker had detached and became entangled with the proximal filter, preventing recapture of the proximal filter.No additional intervention was required, and the device was removed from the patient anatomy with the proximal filter in the open, entangled state.No patient adverse events occurred.
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device history record review a review was completed of the device history records (dhr) for the sentinel cerebral protection system (cps), part # cms15-10c-us, batch # 0037049127.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Device technical analysis the sentinel cps was returned for device analysis.The unit was returned with the proximal filter sheathed, the articulating distal sheath relaxed, the distal filter sheathed, and the proximal sheath accordioned.The sentinel was returned with the introducer sheath loaded and it could not be removed due to damage on the proximal sheath.Microscopic inspection identified the radiopaque marker to be detached and entangled with the proximal filter.The proximal filter was also partially detached from the hoop.The proximal filter was unable to be recaptured due to the detached/entangled radiopaque marker and damage to the proximal sheath.Media was provided for review.The media showed the radiopaque marker of the proximal filter detached and entangled with the proximal filter, consistent with what was reported and observed upon device analysis.Investigation conclusion bsc has assigned an investigation conclusion code of adverse event related to procedure.It was reported that the proximal filter encountered difficulty recapturing, the proximal sheath radiopaque marker was detached and entangled with the proximal filter.The device was returned, and analysis was consistent with the reported events.Device analysis also identified a partial detachment of the proximal filter from the hoop, and the proximal sheath to be accordioned.The reported and observed damaged is consistent with excessive force applied during the procedure as well as operational factors such as handling/technique.
 
Event or Problem Description

Brand Name
SENTINEL
Common Device Name
TEMPORARY CATHETER, EMBOLIC PROTECTION, TRANSCATHETER INTRACARDIAC PROCEDURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24443886
Report Number2124215-2026-10409
Device Sequence Number10364108
Product Code PUM
UDI-Device Identifier00863229000004
UDI-Public(01)00863229000004(17)270724(10)37049127
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCMS15-10C-US
Device Catalogue NumberCMS15-10C-US
Device Lot Number0037049127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date04/09/2026
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown